It has long been argued that prescription drugs do have an effect on the weight of the patient. There are some drugs that affect your weight by making you crave certain foods, while others do so by interfering with your body's metabolism. Certain drugs will cause weight increase in one individual and cause weight reduction in another. The relationship between drugs and the body's weight is a complicated one. This is the reason why there is a great debate on Paxil weight gain.

Medications prescribed for disorders of the Central Nervous System, are the ones commonly associated with gaining weight. These are mainly Monoamine oxidase inhibitors (MAOIs), selective serotonin reuptake inhibitors (SSRIs), Mood Stabilizers such as Lithium and Valproic Acid, among others. Antipsychotics and Anticonvulsants have also been linked to weight gain. Paxil is an SSRI antidepressant and is used for treating depression, anxiety, post-traumatic stress disorder, obsessive compulsive disorder and premenstrual dysphonic disorder. This class of drug is the most common on the market today, since it has been found to have the least side effects, and strictly leads to dependence. Paxil weight gain, has been found to be the main side effect of using the drug, and it has led to certain concerns, that have caused doctors to change prescriptions for their patients. Sudden changes in weight are not good for your long-term health.

This increase in weight is said to be caused by the way the drug interferees with your metabolism. This is because it slows the production of the hormone, leptin, which is important in maintaining a healthy metabolic rate. This is a major problem for those who have to be on the drug for the rest of their lives. One way to combat this is to take Omega 3 supplements. These contain fatty acids, which help increase the production of leptin, so keeping it at the proper levels, and your metabolism will not be affected.

Another way to fight this increase in weight, is to exercise regularly. This will require plenty of discipline on your part. Due to the reduced metabolic rate, you may experience lethargic bouts. These may dissuade you from going out for exercise. All you need to remember is that exercise helps alleviate depression. This is one way in which you can get a normal mental state, and finally get off the drug, as well as maintain a healthy body weight. You do not have to perform intensive exercises; a good, brisk walk will help you burn off calories, allows you to breathe in the fresh air, and help you keep your weight under control.

This is the reason why you experience Paxil weight gain, but you can also keep the weight down with proper supplementation, feeding habits, and exercise.